MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET 360 NANO 1MM X 2CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035421020
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Due to the automated mes system there are controls in the manufacturing process to ensure the product met specifications upon release.Device was returned for analysis and product lot number was not confirmed as packaging was not returned.During visual inspection, it was noted that the subject coil delivery wire was kinked/bent.The coil was not returned with the device and looked as though the coil had detached mechanically.Functional tests could not be carried out as the coil was detached.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.The damage noted to the device would be indicative of the as reported defect.Additional information provided by the customer indicated that the device was confirmed to be in good condition during preparation/prior to use on the patient, preparation/set-up was performed as per the dfu and continuous flush was maintained for the duration of the procedure.The as reported coil in catheter friction was confirmed and the as analyzed main coil prematurely detached/separated during will be assigned procedural factors as the defect appears to be associated with a product that met stryker and design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural or anatomical factors during use.The as analyzed coil delivery wire kinked/bent will be assigned handling damage as the issue is due to handling of the product or portion of the product during the clinical procedure, upon removal of the product from the packaging, or preparation of the product prior to use.
 
Event or Problem Description
It was reported that during a procedure to treat basilar artery aneurysm, the physician delivered a microcatheter to reach the target lesion and proceeded to frame using coils.When delivering a coil it was noted to pass the y-valve to go into microcatheter but could not be delivered out of the microcatheter distal section.Physician replaced coil and attempted process again with subject coil, but encountered difficulty delivering out of microcatheter.Physician replaced subject coil with another similar device and completed the procedure successfully with no clinical consequences to the patient.Analysis of the device revealed that the subject main coil was prematurely detached/separated during use.

Brand Name
TARGET 360 NANO 1MM X 2CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
IE  NA
MDR Report Key10452216
Report Number3008881809-2020-00245
Device Sequence Number3569258
Product Code HCG
UDI-Device Identifier04546540697967
UDI-Public04546540697967
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/23/2022
Device Model NumberM0035421020
Device Catalogue NumberM0035421020
Device Lot Number21367548
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/29/2020
Initial Report FDA Received Date08/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SL-10 MICROCATHETER (STRYKER); TARGET HELICAL NANO (STRYKER)
Patient Age45 YR